Our 6 month old kitty has recently undergone a huge personality/behavior chnage and we cannot figure out why. When we adopted him, he had a "cold" -- has now been treated TWICE for fevers related to same. vet says its the herpes virus and may repeat throughout his life. He tested negative for FeL; hasn't been tested for FIP. Had a weird innder eye thing -- no pain, no vision porblems, just a red blob of blood vessels IN the eye in front of the pupil -- wnet away when we started l-lysine (for herpes presumably). He acted perfectly fine the whole time he had the eye thing and for a while after it was gone. But then he had the second fever, got antibiotic shot, was OK for about 1 day and then turned into a totally different cat. Now, he has pupils of slightly different size, eats a BIT, but not like before when he was a little pig, seems fearful all the time, doesn't play at all with our two older cats (with whom he played wildly before this -- very tough for such a little kitty), prefers to be hidden away, sleeps most of the time and though he doesn't cry out when you touch him, he just always acts like he's in pain maybe -- sort of achy acting. When we pick him up, he CLINGS to us -- claws digging in -- like he's afraid he'll fall or something or maube he hurts. He will sleep on our beds and sit on laps, but rarely does he know what he's doing. NOTE: no weight loss, still growing fine, no diarrhea, no vomiting, none of the other stuff usually associated with FIP or FeL. Anyone with any ideas please help -- Vet seems to be at total loss. I cannot accept that a 6 month old kitten would normally act this way -- he has to have something going on here below the surface. .
Sorry -- I am not sure what he was given, but that name doesn't sound familiar (from the invoice when I paid). It was a shot -- to reduce fever/help him get over his "cold." What would be the significance? Does that drug cause such a reaction?
Jade was asking the question b/c convenia can cause many side effects...you can read a post a member made abt this drug, I would strongly suggest you call the Vet clinic and ask specifically if that is what she had...let us know...ok
I have put in a call to my vet to ask about the drug that was administered, but I am doubtful that is what he was given as Convenia is not normally prscribed for the types of thing Albert had (according to the info available). Also, having read the materials now about the dangers of that drug, and the usual side effects, I must say that it doesn't really sound like what's going on with Albert in the larger sense. The hiding part to some degree yes, but none of the other things. Still, I will find out what he got from the vet.
Hello again. You're right, the symptoms do not sound like a reaction to Convenia, that was simply my first thought. I will be very curious to know what kind of antib Albert was given though, because he was fine until the second fever and administration of 'whatever'. I've been thinking of your post since yesterday, and either this is all a coincidence, a reaction or *something* happened at the vet they are not admitting to.
The uneven pupils sound like a head injury. I've also seen posts here where kitty has uneven pupils/acting confused after an ear cleaning. Could the Vet have performed that? If I were you, I would get Albert's records, and go for a second opinion. Certain anesthesia can also produce this problem.
Oh, and now that you've read about Convenia, my suggestion would be the your Vet put in Big Red Letters in his chart "NO CONVENIA".
Of course, all we can do is give a guess on what happened. If you do go for a second opinion, I hope you will keep us updated, as this will help the next owner.
I am so very sorry this happened, and I'll be anxiously awaiting your update. Big Hug to you, you must be so upset!
Sorry but this is exactly the kind of symptoms my cat had early in her adverse reaction to Convenia. Also Convenia is the only long acting antibiotic on the market, so if it was a said to be long acting, you've got it. It won't clear his system for months, but you can help him a little by mixing some feline probiotics into his food. Wysong has some very good probiotic supplement called F-Biotic that they life the taste of, and you can mix with food. It will help restore the good bacteria in his gut that is destroyed by any antibiotic(but Convenia is like an atom bomb down there)I have to say even Pfizer he manufacturer, says that giving Convenia to kitten is a bad idea, so if your vet can 't figure out what the problem is, he's either playing stupid or can't read, it's clearly printed on the product sheet. Also clinical studies warn that High doses of Convenia act like neurotoxins, so your little guy will need some TL C for several weeks. Make a nest for him to sleep under the bed, ( or wherever he feels more comfortable, and keep the other kittens away from him , give himlots of his favourite food with the probiotics mixed in, and plenty of clean water. By the way, ask for a print out of your kittens course of treatment from the vet from their front desk nurse, for future reference. They have to keep a record of what they gave him.It 'll be right on the sheet. I wish you and your little guy the best of luck -- some animals get through it. Unfortunately my little cat didn't , she developed seizures and ataxia that did not improve and ultimately I had to euthanize her, and I miss her every day, terribly. Be gentle with him and hold him as much as he feels comfortable, so he doesn't feel abandoned and be very patient. It takes 65 days for this stuff to leave their system, but if you can hang on a bit, perhaps he'll pull through...try those. Probiotics, he needs all the support he can get. Whatever they gave him don't go back for more.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.